Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 8, NWS Tucson, AZ

May 21, 2006

NWS Tucson, AZ issued this wind advisory at May 21, 2006, 2:34 PM MST. It took effect at May 22, 2006, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 21, 2006, 2:34 PM MST (21:34 UTC)
In effect from
May 22, 2006, 10:00 AM MST
Expired
May 22, 2006, 5:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 212134
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
234 PM MST SUN MAY 21 2006

...STRONG AND GUSTY WINDS ON MONDAY FOR MOST OF SOUTHEAST ARIZONA...

.A LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN ARIZONA ON MONDAY
WILL BRING STRONG GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA.
SUSTAINED WIND SPEEDS OF 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE.
DUE TO THE EXTREMELY DRY CONDITIONS THIS YEAR...AREAS OF BLOWING
DUST CAN BE EXPECTED. BY EARLY MONDAY EVENING THESE WINDS WILL
SWITCH TO THE WEST AND SUBSIDE.

AZZ019-029-030-032>035-221400-
/O.NEW.KTWC.WI.Y.0008.060522T1700Z-060523T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
234 PM MST SUN MAY 21 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. 
A STORM SYSTEM MOVING THROUGH CALIFORNIA AND NORTHERN ARIZONA
ON MONDAY WILL BRING STRONG GUSTY SOUTHWEST WINDS. PEAK WIND
GUSTS TO NEAR 50 MPH ARE EXPECTED IN THE LATE MORNING AND EARLY
AFTERNOON. BY EARLY EVENING...WINDS WILL SWITCH TO THE WEST AND
SUBSIDE BELOW ADVISORY CRITERIA. DUE TO THE EXTREMELY DRY
CONDITIONS THIS YEAR...AREAS OF BLOWING DUST AND LOW VISIBILITIES
ARE POSSIBLE. THE LOWEST VISIBILITIES WILL OCCUR NEAR RECENTLY
PLOWED FIELDS OR ACTIVE CONSTRUCTION SITES WHERE THE GROUND HAS
BEEN DISTURBED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW VISIBILITIES ARE
POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND PULL OFF THE ROAD
IF THE VISIBILY DROPS BELOW ONE QUARTER OF A MILE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
4 follow-up statements
000 
WWUS75 KTWC 220431
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
931 PM MST SUN MAY 21 2006

...STRONG AND GUSTY WINDS ON MONDAY FOR MOST OF SOUTHEAST
ARIZONA...

.A LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA ON MONDAY WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA. SUSTAINED
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE
EXPECTED. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF BLOWING
DUST WILL ALSO OCCUR. THESE WINDS WILL SWITCH TO THE WEST AND
SUBSIDE BY EARLY MONDAY EVENING.

AZZ019-029-030-032>035-221400-
/O.CON.KTWC.WI.Y.0008.060522T1700Z-060523T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
931 PM MST SUN MAY 21 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. 
A STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA AND ARIZONA ON
MONDAY WILL BRING STRONG GUSTY SOUTHWEST WINDS. PEAK WIND GUSTS TO
NEAR 50 MPH ARE EXPECTED IN THE LATE MORNING AND EARLY AFTERNOON.
BY EARLY EVENING...WINDS WILL SWITCH TO THE WEST AND SUBSIDE BELOW
ADVISORY CRITERIA. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF
BLOWING DUST AND LOW VISIBILITIES ARE POSSIBLE. THE LOWEST
VISIBILITIES WILL OCCUR NEAR RECENTLY PLOWED FIELDS OR ACTIVE
CONSTRUCTION SITES WHERE THE GROUND HAS BEEN DISTURBED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW
VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND
PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A
MILE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 221119
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
419 AM MST MON MAY 22 2006

...STRONG AND GUSTY WINDS TODAY FOR MOST OF SOUTHEAST ARIZONA...

.A STRONG LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA LATER TODAY
AND BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA.
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED. DUE TO THE EXTREMELY DRY CONDITIONS...AREAS OF
BLOWING DUST WILL ALSO OCCUR. THESE WINDS WILL SWITCH TO THE WEST
AND SUBSIDE BY EARLY THIS EVENING.

AZZ019-029-030-032>035-221930-
/O.CON.KTWC.WI.Y.0008.060522T1700Z-060523T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
419 AM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW
VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND
PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A
MILE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

JRG
000 
WWUS75 KTWC 221925
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1225 PM MST MON MAY 22 2006

...STRONG AND GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND EARLY
THIS EVENING FOR MOST OF SOUTHEAST ARIZONA...

.A STRONG LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA WILL CONTINUE
TO BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST ARIZONA.
SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH
HAVE BEEN OBSERVED AND ARE EXPECTED TO CONTINUE. DUE TO THE
EXTREMELY DRY CONDITIONS...AREAS OF BLOWING DUST WILL ALSO OCCUR.
THESE WINDS WILL SWITCH TO THE WEST AND SUBSIDE BY EARLY THIS
EVENING.

AZZ019-029-030-032>035-230000-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-060523T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1225 PM MST MON MAY 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH LOW
VISIBILITIES ARE POSSIBLE. DRIVERS SHOULD USE EXTRA CAUTION AND
PULL OFF THE ROAD IF THE VISIBILITY DROPS BELOW ONE QUARTER OF A
MILE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 230005
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
505 PM MST MON MAY 22 2006

AZZ019-029-030-032>035-230115-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-060523T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
505 PM MST MON MAY 22 2006

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE REDUCED BELOW ADVISORY CRITERIA AND WILL CONTINUE
TO WEAKEN THE REST OF THIS EVENING. THUS THE WIND ADVISORY IS NO
LONGER IN EFFECT. LOCALIZED GUSTS TO 30 MPH MAY YET OCCUR THROUGH
8 PM...MAINLY IN GRAHAM...GREENLEE AND COCHISE COUNTIES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 2:30 PM MST, 4 minutes earlier.

Area forecast discussion, May 21, 2:30 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SUN MAY 21 2006

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH
CALIFORNIA AND NORTHERN ARIZONA ON MONDAY. THIS SYSTEM WILL BRING
STRONG GUSTY WINDS TOMORROW WITH AREAS OF BLOWING DUST. BY EARLY
MONDAY EVENING THESE WINDS ARE EXPECTED TO SUBSIDE. THIS SYSTEM WILL
BRING COOLER TEMPERATURES ON MONDAY AND TUESDAY. A WARMING TREND
FROM MID-WEEK TO THE WEEKEND IS EXPECTED. DRY CONDITIONS WILL
PREVAIL THIS WEEK.

&&

.DISCUSSION...THE STRONGEST 700 MB WINDS IN BOTH THE GFS AND NAM
MODELS OCCUR NEAR 12Z ON MONDAY AND ARE LOCATED FROM SANTA CRUZ TO
PINAL COUNTIES. THIS EARLY MORNING TIME FRAME MAKES THE WIND
FORECAST ON MONDAY NOT AS CLEAR CUT AS WE WOULD LIKE. A WELL MIXED
BOUNDARY LAYER IS IDEAL TO GET THESE WINDS FULLY MIXING DOWN TO THE
SURFACE. USUALLY THE BOUNDARY LAYER IS AT ITS MAXIMUM HEIGHT WHEN
THE MAXIMUM TEMPERATURE OCCURS. FOR TOMORROW...THE MAXIMUM
TEMPERATURES APPEARS LIKE IT WILL OCCUR IN THE EARLY AFTERNOON AND
THEN BEGIN COOLING THROUGH THE REMAINDER OF THE DAY. HENCE THE
MAXIMUM OBSERVED WINDS SPEEDS WILL BE OBSERVED EARLIER THAN
NORMAL...WHICH IS WHY THE WIND ADVISORY IS EARLIER IN THE DAY FROM
10 AM TO 5 PM. AS THE WIND SWITCHES TO THE WEST BY LATE AFTERNOON...
COOLER AIR WILL BE USHERED IN AND THE SPEEDS WILL  SLOWLY DROP OFF.

IF THE MODELS ARE INCORRECT WITH THIS STORM TRACK...A SHIFT SLIGHTLY
FURTHER EAST COULD BRING SCATTERED SHOWERS INTO OUR AREA. DO NOT
BELIEVE THIS WILL HAPPEN AT THIS TIME...BUT IT IS SOMETHING TO KEEP
AN EYE ON. THE GRIDDED FORECASTS HAVE LOW POPS FOR THE HIGHEST
MOUNTAIN LOCATIONS TOMORROW AND ZEROS ELSEWHERE. BY TUESDAY A
WARMING TREND WILL START AS THE RIDGE BEGINS BUILDING BACK OVER US
THROUGH THE END OF THE WEEK.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING TOWARD SOUTHEAST AZ
FROM THE EASTERN PACIFIC WILL AFFECT FIRE CONDITIONS TODAY AND
DEFINITELY ON MONDAY. WINDS WILL BEGIN TO INCREASE THIS
AFTERNOON...ESPECIALLY IN WESTERN ZONES AND WILL DEFINITELY INCREASE
AREAWIDE TOMORROW. MINIMUM HUMIDITIES WILL REMAIN IN THE SINGLE
DIGITS AND TEENS UNTIL THE LOW PASSES THROUGH NORTHERN ARIZONA LATE
MONDAY. MOST STATIONS WILL SEE RH VALUES DROP TO OR BELOW THE 15
PERCENT THRESHOLD TOMORROW BY 10 AM MST...HOWEVER SOME STATIONS WILL
SEE AN INCREASE IN RH VALUES TOMORROW AFTERNOON AS MID AND HIGH
LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM MIXES DOWN TO THE
SURFACE. ALTHOUGH SOME STATIONS MAY BE ABOVE THE 15 PERCENT RED FLAG
WARNING CRITERIA...HAVE STILL OPTED TO GO WITH THE RED FLAG WARNING
FOR THE ENTIRE AREA CONSIDERING THE VERY HIGH TO EXTREME FIRE DANGER
AND HOW DRY ALL THE FUELS ARE AT THIS TIME. WINDS THIS AFTERNOON
WILL BE SLIGHTLY HIGHER THAN WHAT WAS OBSERVED YESTERDAY...BUT THE
MAJOR INCREASE IN WIND SPEEDS IS EXPECTED TOMORROW. SOUTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO BEGIN
TOMORROW MORNING AND CONTINUE THROUGH TOMORROW EVENING. THE
STRONGEST WINDS WILL MOVE ACROSS THE STATE FROM WEST TO EAST AND
WILL BEGIN TO DIE DOWN IN THE LATE AFTERNOON. STRONGER WINDS WILL
STILL EXISTS...ESPECIALLY IN HIGHER TERRAIN FROM THE LATE AFTERNOON
THROUGH THE EARLY EVENING HOURS TOMORROW. WITH ALL THE ABOVE
MENTIONED THE FIRE WEATHER WATCH WHICH WAS ISSUED YESTERDAY HAS NOW
BEEN UPGRADED TO A RED FLAG WARNING. ADDITIONALLY THE TIME OF THE
WARNING HAS BEEN EXTENDED AND NOW RUNS FROM 10 AM MST UNTIL 7 PM MST
TOMORROW FOR ALL OF SOUTHEAST ARIZONA. AFTER THIS SYSTEM PASSES
THROUGH THE AREA TOMORROW EXPECT TO SEE A RETURN TO DRY AND HOT
CONDITIONS.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG FROM 10 AM TO 7 PM MST
MONDAY FOR ALL FIRE ZONES 146>148. WIND ADVISORY FROM 10 AM TO 5 PM
MST MONDAY FOR AZZ019-029-030-032>035.

&&

PUBLIC FORECASTER - GWS
FIRE WEATHER/AVIATION FORECASTER - ELSLAGER

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 21, 6:00 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
600 AM MST SUN MAY 21 2006

AZZ019-029>035-221400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
600 AM MST SUN MAY 21 2006

...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM OFF THE CALIFORNIA COAST WILL MOVE CLOSER TO
ARIZONA TODAY AND THEN THROUGH THE STATE ON MONDAY. THIS SYSTEM
WILL BRING GUSTY WINDS TO THE AREA TODAY AND ESPECIALLY ON MONDAY
ALONG WITH COOLER TEMPERATURES MONDAY. WIND SPEEDS ARE EXPECTED
TO BEGIN INCREASING TODAY AND BE THE STRONGEST ON MONDAY. WIND
GUSTS OF 40 TO 50 MPH ARE POSSIBLE MONDAY AFTERNOON WHICH MAY ALSO
PRODUCE LOCALIZED AREAS OF BLOWING DUST. DUE TO OUR UNUSUALLY DRY
CONDITIONS MINIMUM RELATIVE HUMIDITIES WILL REMAIN IN THE SINGLE
DIGITS AND LOWER TEENS UNTIL THE LOW MOVES THROUGH THE STATE LATE
MONDAY. GIVEN THESE WIND CONDITIONS...LOW RELATIVE HUMIDITIES AND
A VERY HIGH FIRE DANGER...A FIRE WEATHER WATCH IS CURRENTLY IN
EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:43 PM MSTRed Flag WarningTWC28 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.